MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM; TRANSCATHETER SEPTAL OCCLUDER
Model Number MF SEPTAL OCCLUDER CRIBRIFORM
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
The article, ¿treatment experience of percutaneous embolization using multiple-closure embolization for porous atrial septal defect (masd)¿, was reviewed.The research article presents a background of percutaneous embolization for porous atrial septal defect (masd), the number of obturator plugs, closing plugs selection, and the placement procedures treatment required for each individual.The purpose is to report masd treatment experience using multiple-closure plugs in our hospital and to investigate the factors that influenced closure plug selection.Cases were reviewed retrospectively to investigate the number of defect holes, size, distance between holes, indwelling closure plug, relationship with surrounding structures, and presence of residual shunt.[case 2].A 7-year-old girl.A mesh-shaped defect hole containing an accessory hole with an interforaminal distance of 6mm, 3mm posterior to the main foramen of 7mm.First, an amplatzer multifenestrated septal occluder caso-mf) 18mm was placed in the accessory foramen, resulting in a small amount of residual shunt, and a aso 6mm was placed in the main foramen.Residual shunt trivial without interfering with surrounding tissue.The article concluded [ it was considered important to evaluate the relationship between defect pore morphology, size, and surrounding structures when appropriate during treatment.] the primary author reiko kawai, md, and corresponding author of this article is tetsuko ishii, yuta mizuno, tomoe yamagata, kentaro okushi, ichiju sato, and hiromichi nakajima, and (b)(6).
 
Additional Manufacturer Narrative
As reported in a research article, a patient underwent closure of a porous atrial septal defect with an 18mm amplatzer cribriform occluder and a 6mm amptalzer septal occluder (aso).The cribriform was implanted in the accessory foramen and the aso was implanted in the main foramen.An event of residual shunt was reported.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review, and no device or additional patient information was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14690235
Report Number2135147-2022-00382
Device Sequence Number12456939
Product Code MLV
UDI-Device Identifier00811806010281
UDI-Public00811806010281
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMF SEPTAL OCCLUDER CRIBRIFORM
Device Catalogue Number9-ASD-MF-018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age7 YR
Patient SexFemale